Hail, Benton
- When
- March 4, 9:13 PM CST
- Where
- Benton County, 3 mi S of Hiwasse
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.387, -94.330
Strong to severe thunderstorms developed into northwestern Arkansas during the evening of the 4th, ahead of a cold front moving into the region. The thunderstorms continued to affect the area through the early morning hours of the 5th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed into northwestern Arkansas during the evening of the 4th, ahead of a cold front moving into the region. The thunderstorms continued to affect the area through the early morning hours of the 5th. The strongest thunderstorms produced large hail up to golf ball size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 4, 5:37 PM CST, 3 hours 36 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Tulsa OK 537 PM CST Wed Mar 4 2026 ...New AVIATION... .KEY MESSAGES... Updated at 524 PM CST Wed Mar 4 2026 - Limited severe potential this afternoon and evening across southeast OK and part of northwest AR. Locally heavy rainfall likely. - Potentially more widespread severe weather threat may develop Friday into Saturday, with continued heavy rainfall potential. - Unsettled weather returns early next week. && .SHORT TERM... (Through Tonight) Issued at 1126 AM CST Wed Mar 4 2026 Latest moeso-analysis shows outflow boundary re-inforced by morning elevated convection was located from roughly a Wilburton-Ft Smith- Harrison line late this morning with a much cooler and more stable low level airmass to the north. At least scattered additional elevated storms are anticipated this afternoon and will pose a low- end hail threat, which may nudge the boundary a little farther south through the afternoon. Airmass south of the boundary characterized by CAPE of 1000-1500 where a few breaks in cloud cover have developed this morning. Expectation remains that more surface based storms will develop near the outflow/front by mid afternoon, and any such storms would pose a large hail and damaging wind threat, however the strongest deep layer shear remains to the north closer to the upper system moving across the Central Plains. Generally weak low-level flow should limit the tornado threat. Widespread PWAT values above the 95th percentile remain over the region and this supports efficient rain producing storms. Some localized amounts of 2-3" may occur with stronger cells, though such amounts are expected to remain localized. Showers and storms will diminish from the north this evening, but at least some threat will likely linger across southeast OK through the night into Thursday morning, but severe threat would end by later this evening. && .LONG TERM... (Thursday through Wednesday) Issued at 1126 AM CST Wed Mar 4 2026 Warm front lifts back north Thursday in response to approaching stronger upper level system moving across the Great Basin, with moist war sector airmass likely spreading north across local forecast area. Severe weather threat becomes focused across the high plains Thursday afternoon, and some remnants of this are likely to push toward northeast OK by late Thursday night and early Friday morning. While this is unlikely to be severe, it does add some complications to Firday's forecast. Nonetheless, a more substantial upper system is forecast to eject into the plains Friday, albeit with the primary forcing well to our north. This will eventually push the dry line toward eastern OK by afternoon. Overall setup does favor more robust severe weather with all modes possible, but this will depend on how well the environment can recover from any morning convection. Forecasts for the Friday afternoon and evening period will need to be closely monitored. Fairly strong cold front will also plunge south late Friday and could force another round of strong storms. Overall the weekend should be cooler and drier as cold front surges south Friday evening. Moisture does not get pursed too far south and indications are that it would return to some degree next week. The wet weather should mitigate overall fire weather concerns for several days, but flood potential may begin to increase. && .AVIATION... (00Z TAFS) Issued at 524 PM CST Wed Mar 4 2026 Scattered convection will continue this evening along and east of the stationary frontal boundary stretching from near KMLC into northwest AR near KFYV. Otherwise expect occasional light showers to impact northeast OK terminals through 05/06Z before subsidence occurs behind an exiting shortwave. Showers will continue overnight at remaining sites with thunder chances becoming more uncertain so dropped to Prob30 from 02-10Z from southeast OK into northwest AR. IFR conditions will persist across northwest AR overnight with ceilings lowering at remaining sites to IFR/LIFR with persistent warm advection over the frontal boundary. Any breaks in the clouds will prompt fog to develop maintaining poor flying conditions through daybreak. Clouds will gradually lift into late morning Thursday however MVFR conditions are expected to persist through the afternoon. && .PRELIMINARY POINT TEMPS/POPS... TUL 50 72 62 76 / 50 30 50 90 FSM 59 77 61 80 / 100 80 10 60 MLC 54 76 63 77 / 90 70 30 80 BVO 45 71 57 75 / 30 20 60 80 FYV 55 74 60 76 / 90 70 20 70 BYV 57 71 60 75 / 100 60 10 50 MKO 53 72 61 75 / 80 60 30 80 MIO 50 71 60 74 / 70 40 40 70 F10 52 74 61 76 / 70 50 40 90 HHW 60 77 62 77 / 90 60 10 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....14 AVIATION...24
Hazardous Weather Outlook National Weather Service Tulsa OK 459 PM CST Wed Mar 4 2026 ARZ001-002-010-011-019-020-029-OKZ049-053>076-052300- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 459 PM CST Wed Mar 4 2026 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Limited. AREA...Far Southeast Oklahoma into West Central Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Southeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Southeast and East Central Oklahoma as well as Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms will continue to develop and move northeast across southeast and east central Oklahoma as well as northwest Arkansas into the overnight hours east and southeast of a nearly stalled frontal boundary over the region. Both surface and elevated based instability will aid in increasing severe potentials through late evening over these same locations. Large hail and damaging winds are the primary severe threats, along with a limited tornado potential. Severe potentials should begin to weaken after midnight tonight as instability decreases. North of the frontal boundary, across northeast Oklahoma, chances for elevated showers and storms remains possible through tonight. Also, with the thunderstorm activity will be a heavy rain threat, which could create localized areas of flood concerns through tonight. Additional rainfall of a half inch to locally in excess of two inches are forecast through tonight across southeast and east central Oklahoma as well as northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential...High Wind Potential. FRIDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. SATURDAY AND SUNDAY...Thunderstorm Potential. MONDAY...Thunderstorm Potential...High Wind Potential. TUESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Showers and storms will linger into the day Thursday before diminishing. Another round of thunderstorms is expected late Thursday night and into Friday morning, focused across parts of eastern Oklahoma. Friday afternoon into Friday night will feature the highest threat for severe weather, with potential for large hail, damaging winds, and a few tornadoes. Locally heavy rain will be possible again on Friday into Friday night as well. Continue to monitor forecasts through this week and have a severe weather plan ready to go. A low severe weather threat may extend into Saturday morning across southeast Oklahoma before a cold front fully moves south of the area. Low to medium thunderstorm chances and continued warm conditions will continue Sunday into Monday, with better storm chances returning by next Tuesday. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
711 PM CST Wed Mar 4 2026
OKZ068-069-072-074-050145-
Haskell OK-Adair OK-Sequoyah OK-Cherokee OK-
711 PM CST Wed Mar 4 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HASKELL...NORTHERN
SEQUOYAH...SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES
THROUGH 745 PM CST...
At 711 PM CST, Doppler radar indicated a strong thunderstorm 4 miles
southwest of Vian, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Brushy Lake State Park... Sallisaw...
Brushy... Mc Key...
Bunch... Vian...
Marble City... Box...
Tamaha...
This includes Interstate 40 in Oklahoma between mile markers 289 and
309.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
southeastern, northeastern and east central Oklahoma.
&&
LAT...LON 3533 9499 3541 9508 3545 9507 3546 9505
3546 9508 3551 9512 3565 9493 3571 9477
3554 9454
TIME...MOT...LOC 0111Z 235DEG 39KT 3545 9503
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
714 PM CST Wed Mar 4 2026
OKZ073-050145-
Pittsburg OK-
714 PM CST Wed Mar 4 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PITTSBURG COUNTY
THROUGH 745 PM CST...
At 713 PM CST, Doppler radar indicated a strong thunderstorm near
Wardville, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Kiowa... Blanco...
Mcalester Regional Airport... Pittsburg...
Savanna... Mcalester...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
southeastern Oklahoma.
&&
LAT...LON 3467 9588 3468 9589 3468 9609 3474 9609
3496 9584 3470 9555 3459 9582 3459 9588
TIME...MOT...LOC 0113Z 234DEG 33KT 3468 9599
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
736 PM CST Wed Mar 4 2026
OKZ049-073-075-050200-
Pittsburg OK-Latimer OK-Pushmataha OK-
736 PM CST Wed Mar 4 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PUSHMATAHA...
SOUTHWESTERN LATIMER AND SOUTHEASTERN PITTSBURG COUNTIES THROUGH 800
PM CST...
At 735 PM CST, Doppler radar indicated a strong thunderstorm 9 miles
east of Blanco, moving east at 35 mph.
HAZARD...Wind gusts of 40 to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Hartshorne... Gowen...
Sardis... Haileyville...
Higgins... Tuskahoma...
Yanush... Clayton...
Wilburton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
southeastern Oklahoma.
&&
LAT...LON 3458 9567 3478 9573 3497 9534 3458 9526
TIME...MOT...LOC 0135Z 252DEG 32KT 3470 9562
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
826 PM CST Wed Mar 4 2026
ARZ019-OKZ072-050300-
Crawford AR-Sequoyah OK-
826 PM CST Wed Mar 4 2026
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL CRAWFORD AND
SOUTHEASTERN SEQUOYAH COUNTIES THROUGH 900 PM CST...
At 825 PM CST, Doppler radar indicated a strong thunderstorm over
Gans, moving northeast at 20 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations in or near the path include...
Dora... Roland...
Muldrow... Short...
Gans... Van Buren...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 3.
Interstate 40 in Oklahoma between mile markers 314 and 328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
northwestern and west central Arkansas...and southeastern and east
central Oklahoma.
&&
LAT...LON 3545 9440 3545 9441 3544 9442 3531 9468
3533 9469 3533 9471 3535 9473 3536 9475
3559 9451 3547 9435
TIME...MOT...LOC 0225Z 230DEG 19KT 3537 9467
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPHSpecial Weather Statement
National Weather Service Tulsa OK
843 PM CST Wed Mar 4 2026
ARZ001-050300-
Benton AR-
843 PM CST Wed Mar 4 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL BENTON COUNTY
THROUGH 900 PM CST...
At 843 PM CST, Doppler radar indicated a strong thunderstorm over Pea
Ridge, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Pea Ridge... Avoca...
Garfield... Gateway...
Hill Top... Bella Vista...
Rogers...
This includes Interstate 49 near mile marker 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
northwestern Arkansas.
&&
LAT...LON 3638 9406 3643 9427 3650 9423 3650 9389
TIME...MOT...LOC 0243Z 243DEG 20KT 3644 9409
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
901 PM CST Wed Mar 4 2026
ARZ001-002-050330-
Carroll AR-Benton AR-
901 PM CST Wed Mar 4 2026
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BENTON AND
NORTHWESTERN CARROLL COUNTIES THROUGH 930 PM CST...
At 901 PM CST, Doppler radar indicated a strong thunderstorm over
Gateway, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Pleasant Ridge... Garfield...
Gateway... Beaver...
Oak Hill... Busch...
Eureka Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM CST for
northwestern Arkansas.
&&
LAT...LON 3647 9346 3641 9398 3650 9400 3650 9347
TIME...MOT...LOC 0301Z 256DEG 31KT 3648 9390
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe Tulsa radar (KINX), 113 km away, was scanning. The volume nearest the first event began at 03:12 UTC.
4 hail. Local standard time, as filed.
Large hail up to golf ball size damaged homes and vehicles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2026Every state in 2026This day in weather historyWarnings in Arkansas, March 2026
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1318037, 1318034, 1318033, 1318036.